Hail, Bryan
- When
- July 4, 1:32 PM CST
- Where
- Bryan County, Albany
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.880, -96.160
Thunderstorms developed south of a stationary front that settled over southern Oklahoma. The thunderstorms were slow moving, and generally remained below severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed south of a stationary front that settled over southern Oklahoma. The thunderstorms were slow moving, and generally remained below severe limits. A couple of storms briefly became severe, producing localized severe winds in Marshall county, and hail in Bryan county. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 4, 1:28 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 228 PM CDT FRI JUL 4 2008 .DISCUSSION... WEAK FRONTAL BOUNDARY ACROSS SOUTHERN OKLAHOMA INTO PARTS OF NORTH TEXAS WILL CONT TO GRADUALLY WEAKEN AND MOVE BACK NORTH TONIGHT AND SATURDAY. STILL A CHANCE TO SEE MAINLY AFTN CONVECTION THIS AFTN... WHICH MAY TRY TO HANG ON INTO THE EVENING HOURS TONIGHT. OTHERWISE WHATS LEFT OF THIS BOUNDARY WILL MOVE NORTH AND EAST OF AREA ON SATURDAY. A MINOR WAVE MOVES SOUTH THROUGH EASTERN OKLAHOMA ON SATURDAY WHICH MAY INTERACT WITH SFC BOUNDARY TO PRODUCE A STORM ACROSS NORTH-CENTRAL OKLAHOMA... OTHERWISE WEEKEND LOOKS DRY WITH SEASONABLY WARM TEMPS AS MID LEVEL RIDGE PUSHES EAST INTO THE PLAINS. THIS DOES NOT LAST LONG AS ENERGY ACROSS NORTHERN PART OF COUNTRY SUPPRESSES RIDGE BACK SOUTH AND BRINGS YET ANOTHER WEAK COLD FRONT SOUTH INTO THE AREA BY LATE MONDAY INTO TUESDAY OF NEXT WEEK. ALTHOUGH INITIAL TROUGH PUSHES ON OFF TO THE EAST... IN ITS WAKE DOES DEVELOP SOME NORTHWEST FLOW OVER THE PLAINS. THIS ALONG WITH RESIDUAL SFC BOUNDARY WILL WARRANT KEEPING LOW POPS GOING THROUGH MUCH OF NEXT WEEK. WILL ALSO NEED TO CONT TO MONITOR THE NORTHWESTERN GULF OF MEXICO AS OVER THE LAST FEW DAYS MODELS HAVE OFF AND ON TRIED TO SHOW SOME DISTURBANCE IN THIS AREA MAKING ITS WAY INTO TX. THEN DEPENDING ON WHAT MODEL AND DAY PUSHES BETTER MOISTURE AND PRECIP INTO PARTS OF THE AREA. LATEST GFS AND NAM BOTH KEEP THE MAIN IMPACT ACROSS SOUTH TX. HOWEVER LAST NIGHT ECMWF AND THE GFS FROM A DAY OR TWO AGO BRING/BROUGHT THE MOISTURE NORTHWARD TOWARD THE ARKLATEX REGION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 97 72 96 / 10 0 0 0 HOBART OK 72 100 73 100 / 20 0 0 0 WICHITA FALLS TX 73 98 73 96 / 20 0 0 0 GAGE OK 68 101 71 98 / 10 0 0 0 PONCA CITY OK 69 96 76 96 / 10 0 0 0 DURANT OK 71 93 72 94 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT FRI JUL 4 2008
OKZ004>048-050>052-TXZ083>090-051200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT FRI JUL 4 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE POSSIBLE... BUT NO ORGANIZED SEVERE
WEATHER IS EXPECTED.
DISCUSSION...
A WEAK STATIONARY FRONT EXTENDED ACROSS EAST CENTRAL...
SOUTH-CENTRAL AND SOUTHWESTERN OKLAHOMA AND INTO WESTERN NORTH TEXAS
AT MIDDAY FRIDAY. THIS FRONT IS EXPECTED TO CONTINUE TO WEAKEN
THROUGH THE AFTERNOON AND EVENING... BUT STILL MAY PROVIDE
SUFFICIENT SUPPORT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
ALTHOUGH THE AIRMASS WILL BECOME MODERATELY UNSTABLE AS TEMPERATURES
WARM INTO THE 90S THIS AFTERNOON... WIND SHEAR REMAINS WEAK AND WILL
LIMIT THUNDERSTORM ORGANIZATION. A BRIEF ISOLATED SEVERE
THUNDERSTORM WILL BE POSSIBLE... WITH THE THREAT OF QUARTER SIZE
HAIL AND 60 MPH WINDS... BUT ANY ISOLATED SEVERE STORM THAT DEVELOPS
WOULD LIKELY BE SHORT LIVED... AND THE CHANCE OF SEVERE WEATHER IN
ANY PARTICULAR LOCATION WILL BE QUITE LOW. THE SLOW MOVEMENT OF
STORMS MAY CAUSE A FEW AREAS OF HEAVY RAINFALL. STORM CHANCES WILL
DECREASE AFTER SUNSET AS TEMPERATURES COOL AND THE ATMOSPHERE
STABILIZES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS RETURNS EARLY NEXT WEEK AS ANOTHER COLD
FRONT APPROACHES THE AREA. THUNDERSTORM CHANCES BEGIN MONDAY NIGHT
AND CONTINUE INTO EARLY THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
CMSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 216 PM CDT FRI JUL 4 2008 OKZ052-041930- BRYAN OK- 216 PM CDT FRI JUL 4 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER ALBANY AT 216 PM CDT...MOVING EAST AT 8 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM... ALONG WITH VERY HEAVY RAIN AND LIGHTNING. PEOPLE IN BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
232 PM CDT FRI JUL 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL ALBANY 33.88N 96.17W
07/04/2008 E1.25 INCH BRYAN OK PUBLIC
&&
JPIKEThe Dallas/Ft Worth radar (KFWS), 180 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
An outbuilding was destroyed. No injuries were reported. The report was relayed by KXII-TV. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107237, 125424.